Hail, Lyon
- When
- June 10, 7:55 PM CST
- Where
- Lyon County, 3 mi E of Admire
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.633, -96.050
3 hail, 2 heavy rain, 1 lightning, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 10, 2:11 PM CST, 5 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 311 PM CDT FRI JUN 10 2005 .DISCUSSION... SHORT TERM CONCERNS WILL BE POSSIBLE SEVERE WEATHER CHANCES TONIGHT AND FLOODING POTENTIAL THROUGH TOMORROW MORNING. ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE TOP CWA. CLOUDS HAVE PUT A DAMPER ON SURFACE TEMPERATURES AS ONLY A FEW LOCALES WILL SEE GLIMPSES OF SUN. THESE CLOUDS WILL ADD UNCERTAINTY TO THE SEVERE POTENTIAL LATER. LATEST RUN OF THE NAM BRINGS WAVE CURRENTLY LOCATED IN NORTHERN NEW MEXICO OUT INTO THE SOUTHERN PLAINS WHILE THE GFS SWINGS IT THROUGH CENTRAL KANSAS. WILL TREND TOWARDS A NAM SOLUTION WITH SOME SEVERE POTENTIAL FOR TOP CWA BUT MORE LIKELY ANOTHER FLOODING PROBLEM OVERNIGHT. SPC DAY ONE HAS MODERATE RISK FOR FAR SOUTHWEST KANSAS INTO THE TEXAS PANHANDLE. WITH THE ABUNDANT RAINFALL OVER THE LAST FEW DAYS...ANY ORGANIZED AREA OF PRECIPITATION WILL LIKELY LEAD TO ADDITIONAL WATER PROBLEMS. FFG VALUES REMAIN VERY LOW IN THE .6 TO 1.6 INCH RANGE. NO CHANGES TO CURRENT FLOOD WATCH GOING. FOR SATURDAY NIGHT DRY LINE SETS UP ACROSS NORTH CENTRAL KANSAS INTO TEXAS PANHANDLE. OTHER BOUNDARIES MAY BE PRESENT FROM MORNING CONVECTION WHICH MAY BE A FOCUS FOR ISOLATED CONVECTION. THUNDERSTORMS SHOULD FORM INTO A CLUSTER AGAIN SATURDAY NIGHT AND PROPAGATE EAST INTO EASTERN KANSAS SATURDAY NIGHT. MADE LITTLE CHANGE TO POP FORECAST DURING THIS TIME PERIOD. SUNDAY AND SUNDAY NIGHT LOOKING A BIT MORE INTERESTING WITH REGARD TO HEAVY RAIN POTENTIAL. PRECIPITATAL WATER VALUES WILL INCREASE TO 1.5 TO 2.0 INCHES ACROSS EASTERN KANSAS. WAVE OVER THE ROCKIES EJECTS A WAVE/TROUGH ACROSS THE CENTRAL PLAINS WITH DIFFLUENT UPPER FLOW ACROSS EASTERN KANSAS. MAY BE FLOODING PROBLEMS ONCE AGAIN OR ONGOING SUNDAY NIGHT AND MAY NEED ANOTHER WATCH FOR THIS TIME PERIOD. IN THE EXTENDED...GFS/NAM AND ECMWF DIFFER ON THE TIMING OF THE FRONT AND UPPER TROUGH MOVING THROUGH THE PLAINS ON MONDAY HAVE GONE WITH THE SLOWER SOLUTION OF THE GFS AND INSERTED SOME SMALL POPS MONDAY EVENING...THEN DRY THEREAFTER. RIDGE BUILDS INTO THE PLAINS AND SURFACE HIGH PRESSURE RIDGE SETS UP FROM MINNESOTA TO EASTERN KANSAS. TEMPERATURES GENERALLY IN THE 60S FOR LOWS AND MID 80S FOR HIGHS. && .TOP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH ACROSS ALL COUNTIES FOR TONIGHT THROUGH 10AM SATURDAY. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO DAY ONE TIME PERIOD NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CDT FRI JUN 10 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-111000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 355 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WITH VERY HEAVY RAIN ARE LIKELY TONIGHT. FLASH FLOODING FLOODING WILL POSE A SIGNIFICANT HAZARD ACROSS ALL OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. A FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH MID MORNING SATURDAY. AN ISOLATED THUNDERSTORM MAY ALSO PRODUCE SOME LARGE DESTRUCTIVE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE SATURDAY THROUGH MONDAY. FLOODING WILL REMAIN A HAZARD THROUGH THIS PERIOD. CREEK AND RIVER FLOODING COULD BECOME A GREATER HAZARD. THERE IS A POSSIBILITY FOR SOME THUNDERSTORMS TO BECOME SEVERE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 653 PM CDT FRI JUN 10 2005 KSZ037-054>056-058-059-110500- ANDERSON-COFFEY-FRANKLIN-LYON-MORRIS-OSAGE- INCLUDING THE CITIES OF...EMPORIA AND OTTAWA 653 PM CDT FRI JUN 10 2005 SEVERE THUNDERSTORM WATCH NUMBER 455 IS IN EFFECT UNTIL MIDNIGHT CDT AND INCLUDES THE FOLLOWING COUNTIES... MORRIS OSAGE LYON FRANKLIN COFFEY ANDERSON SOME CITIES IN THE WATCH ARE... EMPORIA OTTAWA STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 832 PM CDT FRI JUN 10 2005 KSZ011-012-023-024-026-038>040-110400- BROWN-DOUGLAS-JACKSON-JEFFERSON-NEMAHA-POTTAWATOMIE-SHAWNEE- WABAUNSEE- INCLUDING THE CITIES OF...HIAWATHA...LAWRENCE AND TOPEKA 832 PM CDT FRI JUN 10 2005 SEVERE THUNDERSTORM WATCH NUMBER 456 IS IN EFFECT UNTIL 1100 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... NEMAHA BROWN JACKSON POTTAWATOMIE JEFFERSON SHAWNEE WABAUNSEE DOUGLAS SOME CITIES IN THE WATCH ARE... LAWRENCE TOPEKA HIAWATHA STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The Topeka radar (KTWX), 43 km away, was scanning. The volume nearest the first event began at 01:55 UTC.
3 hail, 2 heavy rain, 1 lightning, 1 flood. Local standard time, as filed.
Lightning hit a tree and a large limb fell on and damaged a car.
Small stream and lowland flooding with ponding of water on roads in Fort Riley.
Reports of ponded water 6 to 7 inches deep over area roads including highway K-4.
Ponding of water over numerous county highways from recent heavy rains.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460664, 5460665, 5460667, 5460668, 5460666, 5460669, 5460670.